Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: parnate and cheese gibber

Posted by LizinManhattan on February 9, 2006, at 22:04:10

In reply to parnate and cheese, posted by gibber on February 9, 2006, at 19:47:46

Hi,
I only tried cheese after my doctor told me it was OK, for two years prior I had nothing with tyramine. If I saw that a food contained soy sauce I wouldn't have it; I wouldn't touch a banana if it looked the least bit overripe etc. After my doctor told me pizza (=mozzarella specifically) would be OK I tried some. I monitored my blood pressure the first 20 or so times and then my doctor came to the conclusion that I probably was not very sensitive to it. He had apparently come across some new info. that stated that the tyramine issue had been grossly overstated and that really only 3% or so of MAOI users were sensitive to tyramine while on an MAOI.
So after a while of having mozzarella pizza we decided I should try more aged cheeses. Everything was fine for years. Then a couple of weeks ago, I had two slices of swiss cheese and I ended up in the emergency room. So no, my visit to the ER was not unprovoked. However, a week later when I had had nothing with tyramine (I had been scared senseless from my ER experience and had returned to my completely tyramine free diet) I had a very close call.
I remember when I first went on MAOIs I had a great book my Jack Gorman about psychiatric medicines and I remember reading that Parnate could cause hypertensive crises without any tyramine ingestion.
Who knows? Maybe my body chemistry changed? Maybe MAOIs start to act differently in the body after a while. I don't know much about the biochemistry involved but I know MAOIs can poop out on people after a while, maybe they can also start wreaking blood pressure havoc for people as well?
In any case, if I ever do go on Parnate again I will once again be leading a tyrsmine free existence. It really has been a good medicine to me. I hope it will be for you too if you go on it.
Liz

> Liz,
> The fact that you tried cheddar and swiss on Parnate is concerning. I'm sure the tyramine issue does NOT go away after taking the med for any length of time. You were probably just lucky that the first few servings of cheese didn't react. Was your trip to the ER really unprovoked? Am I reading your post right?
>
> ps- I posted the EMSAM info in the other thread.
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:LizinManhattan thread:607045
URL: http://www.dr-bob.org/babble/20060205/msgs/608141.html